Alert archive / Pennsylvania / Special Weather Statements in 2016

Special Weather Statement, NWS Philadelphia/Mount Holly

August 12, 2016Lehigh County, Northampton County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Aug 12, 2016, 3:04 AM EDT for Lehigh County, Northampton County, Pennsylvania. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2016, 3:04 AM EDT (07:04 UTC)
Expired
Aug 12, 2016, 4:00 AM EDT
In force
56 min
Issued by
NWS Philadelphia/Mount Holly

Counties Lehigh County, PA, Northampton County, PA

The radar

The Philadelphia radar (KDIX), 102 km from the middle of the area, began a volume at 07:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 00:00Z, 7.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 00:00Z on 2016-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 793 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 00:00Z on 2016-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
793 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1333 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

683 
WWUS81 KPHI 120704
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
304 AM EDT FRI AUG 12 2016
 
NJZ007-009-PAZ060>062-101-103-105-106-120800-
HUNTERDON-WARREN-BERKS-WESTERN CHESTER-NORTHAMPTON-WESTERN
MONTGOMERY-LOWER BUCKS-LEHIGH-UPPER BUCKS-
304 AM EDT FRI AUG 12 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN WARREN...
SOUTHWESTERN HUNTERDON...NORTHEASTERN CHESTER...SOUTHERN
NORTHAMPTON...SOUTHEASTERN LEHIGH...NORTHEASTERN BERKS...NORTHWESTERN
BUCKS AND NORTHWESTERN MONTGOMERY COUNTIES...

AT 303 AM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR ANCIENT
OAKS...OR 10 MILES SOUTHWEST OF ALLENTOWN...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 30 MPH ARE POSSIBLE WITH THIS STORM. HEAVY RAINFALL
MAY CAUSE PONDING ON ROADWAYS AND FILL SMALL STREAMS. BEWARE OF
WATER COVERING THE ROADWAYS. 

LOCATIONS IMPACTED INCLUDE...
ALLENTOWN...EASTON...BETHLEHEM...POTTSTOWN...FORKS...EMMAUS...
NORTHAMPTON...QUAKERTOWN...PERKASIE...BYRAM...WILSON...SOUDERTON...
BEDMINSTER...HELLERTOWN...NAZARETH...TINICUM...HATFIELD...
EAST GREENVILLE...BATH AND HARMONY.

LAT...LON 4018 7562 4057 7577 4083 7518 4039 7495
TIME...MOT...LOC 0703Z 252DEG 27KT 4047 7562 
$$

PO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 11, 9:48 PM EDT, 5 hours 16 minutes earlier.

Area forecast discussion, Aug 11, 9:48 PM EDT, 5 hours 16 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
948 PM EDT THU AUG 11 2016

.SYNOPSIS...
High pressure will remain off the east coast through the weekend.
A slow-moving cold front will gradually approach the region from
the northwest Sunday and slide slowly southeast through the
forecast area Monday into Tuesday. This front may return north as
a warm front during midweek.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Scattered showers and thunderstorms continued to drift eastward
across the northern part of our forecast area this evening. Little
change is expected through and a little beyond midnight as the
showers and thunderstorms continue to regenerate along remnant
mesoscale boundaries. A trend toward dissipation is expected after
midnight.

Meanwhile, additional isolated showers and thunderstorms may
develop in the northern and central parts of our forecast area
toward morning as weak impulses travel in the mid level flow. It
appears unlikely that there will be any precipitation in our
southern counties.

The heat and humidity will persist through the night. Minimum
temperatures will be mostly in the 70s with some highly urbanized
locations not falling below the lower 80s. A light south to
southwest wind is anticipated.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
The same pattern continues for Friday with an upper-level ridge
centered just to our south and surface high pressure anchored
offshore. A very humid and hot airmass remains with even some
uptick in the afternoon temperatures. This results in even higher
heat indices during peak heating, and therefore the excessive heat
warning remains in effect for the Interstate 95 urban corridor
from Trenton to Philadelphia to Wilmington. In addition, a heat
advisory will be issued for all areas (except the Poconos and the
immediate coastal areas) given heat indices reaching or exceeding
100-105 degrees. Some places may get lucky and have temporary
relief from a cooling thunderstorm.

As for the convective potential, another challenging day with
some subtle short waves tracking eastward along the northern
periphery of the ridge. Most of the guidance seems to hang
convection back toward the Great Lakes where stronger short wave
energy is. However given the heat and humidity, plenty of buoyancy
and terrain influences, isolated to scattered convection should
occur especially in the afternoon north and west of the Interstate
95 corridor. Given the very high moisture content in the air,
locally torrential rain will occur.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
**Heat Wave while probably easing slightly early next week but may
  last into mid week**

500MB: A strong ridge of very warm (1 to 2 SD above normal) high
pressure will remain anchored in the western Atlantic through
early next week.

Temperatures: Calendar day averages will run 10 to 14 degrees
above normal this weekend, near 10F above normal Monday and
probably at least 5 degrees above normal Tue-Thu though with
frontal boundary complications.

Forecast basis: Unless otherwise noted, a 50 50 blend of the
12z/11 GFS/NAM MOS guidance Friday night-Saturday night,
thereafter the 12z/11 GFS MEX MOS for Sunday and 15z/11 WPC
Guidance Monday-Thursday except mainly 12z/11 MEX MOS temps Monday
and Tuesday with max temperature upward modification by the 2m
ecmwf temps applied Saturday-Tuesday.

HAZARDS: The heat hazard for Philadelphia was extended through
Sunday with a heat watch now posted for both weekend days
surrounding the heat warning. For Philadelphia this "may" become
an 8 day heat wave ending Thursday?

Flash Flood potential: Regarding short fuse 1-2 hour excessive
rains: Foresee scattered heat diurnal related FF producing rains
through the period, especially N of I-78 where overall there
should be less of a cap. 700mb temps of 10-11c should effectively
cap the southeastern portion of the area from thunderstorms (I95
sewd). Since bulk shear is generally less than 20kt, storms will
tend to be less organized and little chance for SVR except pulse.
Even so, with pwat near 2.25" and pockets of 2000J mlcape, iso svr
can occur but more likely...short term excessive rain with gust
35kt.

The only reason I dont have heavy rain wording Sat-Mon is the
uncertainty of the daily lift mechanism and where it will focus.

The Hazardous Weather Outlook has no reference to flash flood
producing rains, but that doesnt mean we are abandoning that
potential. It appears to exist every day, mainly in the northern
portion of our forecast area. I just couldn't confidently issue a
focused day or 2 for heavy convective rains. My impression from
all the guidance is that we need to look toward midweek when the
qstationary front is is somewhere in our area with the weak
upstream trough approaching from the west. PWAT should be large,
near 2 inches.

The dailies...

Friday night...Any convection quickly diminishes (capping). Low
around 80 in PHL.

Saturday-Sunday...The worst of this heat wave will be Saturday
and Sunday with very uncomfortable humidity, very warm nights, and
daytime max temps in the low to mid 90s. Low Saturday night in PHL
should be in the lower 80s.

Monday-Tuesday...still hot Philadelphia area southward with
advisory/warning heat hazard conditions possible while clouds
should result in an easing of the heat in the north. Dewpoints may
lower 5 degrees Monday? before rising on Tuesday.

Wednesday Thursday...The front stalls or may drift back north so
still high dewpoints in the 70s, especially central and south and
potentially near 90F heat since 850 temps will still be 17-18c.
Convection probably focuses along the front.

&&

.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

We have forecast VFR conditions through the TAF period for KPNE,
KPHL, KILG, KMIV and KACY. There is only a slight chance of
precipitation. We are anticipating a light southwest wind
overnight and a southwest wind around 10 knots with gusts near 16
or 18 knots on Friday.

Conditions should favor VFR at KRDG, KABE and KTTN, as well.
However, scattered showers and thunderstorms should continue to
pass near or possibly over those locations at times from
overnight into Friday. The timing of any showers and thunderstorms
is uncertain so there is limited mention in the TAFs at this
point. Also, some MVFR visibility restrictions are possible around
daybreak. A light southwest or variable wind is expected
overnight. A southwest wind around 8 to 10 knots is likely on
Friday.

OUTLOOK...
Friday night thru Monday...Mostly VFR, but sct showers and tstms
will lower cigs/vsbys at times. Morning haze may become a problem
with time. SW wind Saturday afternoon gusting 20 kt becoming a
west wind Sunday afternoon gusting 15 kt. A light wind is expected
Monday.

Tuesday...A greater chance of IFR or MVFR conds in st/haze/fog
near the frontal boundary, especially at night, with the wind
probably turning light easterly. Showers and sct tstms expected
near the cool front, also with lower vsby/cigs.

&&

.MARINE...
A south to southwest flow is expected to continue through Friday
as high pressure remains anchored offshore. The speeds may
decrease some tonight, then an increase occurs Friday afternoon.
Some guidance is a bit stronger for Friday afternoon, however it
was felt that the conditions generally remain below Small Craft
Advisory criteria and therefore this forecast capped the gusts
just below 25 knots. This southerly flow will also keep the seas
in the 2-4 foot range (a foot or two lower on Delaware Bay) with
these potentially nearing 5 feet in the northern coastal waters at
times.

OUTLOOK...
Friday night thru Sunday...Marginal low end SCA flag conditions
possible Friday night. A chance of tstms. Have capped the winds at
22 kt and the seas may not make it to 5 feet (or marginally so),
so no SCA issued attm for Fri night.

Monday thru Tuesday...Sub-SCA with a chance of tstms.

Rip Currents...
Friday...The risk is moderate for the New Jersey beaches and low
for the Delaware beaches due to similar conditions expected
compared to today.

Saturday...We are anticipating a marginal moderate risk for the
formation of dangerous rip currents, then probably decreasing to a
low risk Monday-Tuesday with local higher enhanced variations
possible. The modeled long period swell of 1 foot 12 seconds
should decrease slightly to a 10 second 1 ft swell early next
week. Then its just a matter of the the strength of the southerly
wind that guides the risk as well as how much short period swell
develops.

RIP current related fatalities as occurred early this week are
notably at non guarded areas and after the beach patrols go home.
This information must be communicated: "to ensure safety, swim in
the presence of a life guard".

&&

.CLIMATE...
Daily rer's here where we forecast within 2f.

    8/12     8/13     8/14

ACY 98-1900 95-2005*

ILG                   96-2005*

TTN 96-2002*

GED                   97-2002

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory until 8 PM EDT Friday for PAZ060>062-101-103-105.
     Excessive Heat Watch from Saturday afternoon through Sunday
     evening for PAZ060>062-101-103-105.
     Excessive Heat Warning until 9 PM EDT Sunday for PAZ070-071-
     102-104-106.
NJ...Heat Advisory until 8 PM EDT Friday for NJZ001-007>010-012-013-
     016-020>023-027.
     Excessive Heat Watch from Saturday afternoon through Sunday
     evening for NJZ001-007>010-012-013-016-020>023-027.
     Excessive Heat Warning until 9 PM EDT Sunday for NJZ015-
     017>019.
DE...Heat Advisory until 8 PM EDT Friday for DEZ002-003.
     Excessive Heat Watch from Saturday afternoon through Sunday
     evening for DEZ002-003.
     Excessive Heat Warning until 9 PM EDT Sunday for DEZ001.
MD...Heat Advisory until 8 PM EDT Friday for MDZ008-012-015-019-020.
     Excessive Heat Watch from Saturday afternoon through Sunday
     evening for MDZ008-012-015-019-020.
MARINE...None.

&&

Synopsis...Drag
Near Term...Iovino
Short Term...Gorse
Long Term...Drag
Aviation...Drag/Iovino
Marine...Drag/Gorse
Climate...Drag
Hazardous weather outlook, Aug 11, 3:54 PM EDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
354 PM EDT THU AUG 11 2016

DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-122000-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
354 PM EDT THU AUG 11 2016

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ007>010-012-013-020-027-PAZ060>062-101-103-105-122000-
WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-OCEAN-
SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-WESTERN CHESTER-
WESTERN MONTGOMERY-UPPER BUCKS-
354 PM EDT THU AUG 11 2016

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT FRIDAY...
...EXCESSIVE HEAT WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   EXCESSIVE HEAT WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ054-055-122000-
CARBON-MONROE-
354 PM EDT THU AUG 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ001-122000-
SUSSEX-
354 PM EDT THU AUG 11 2016

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT FRIDAY...
...EXCESSIVE HEAT WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   EXCESSIVE HEAT WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-003-MDZ008-012-015-019-020-NJZ016-021>023-122000-
KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SALEM-
CUMBERLAND-ATLANTIC-CAPE MAY-
354 PM EDT THU AUG 11 2016

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT FRIDAY...
...EXCESSIVE HEAT WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   EXCESSIVE HEAT WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-024>026-122000-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
354 PM EDT THU AUG 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A MODERATE RISK FOR THE FORMATION OF DANGEROUS RIP
CURRENTS AT THE NEW JERSEY BEACHES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A MODERATE RISK FOR THE FORMATION OF DANGEROUS RIP
CURRENTS AT THE NEW JERSEY BEACHES ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-122000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
354 PM EDT THU AUG 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-122000-
DELAWARE BEACHES-
354 PM EDT THU AUG 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 11, 10:39 PM EDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1039 PM EDT THU AUG 11 2016

NJZ001-007-PAZ054-055-060>062-120330-
SUSSEX-WARREN-CARBON-MONROE-BERKS-NORTHAMPTON-LEHIGH-
1039 PM EDT THU AUG 11 2016

...STRONG THUNDERSTORMS WILL AFFECT WARREN...NORTHWESTERN
HUNTERDON...SUSSEX...NORTHWESTERN MORRIS...NORTHAMPTON...LEHIGH...
MONROE...NORTHEASTERN BERKS...NORTHWESTERN BUCKS...CARBON AND
NORTHWESTERN MONTGOMERY COUNTIES UNTIL ABOUT MIDNIGHT.

AT 1035 PM EDT...STRONG THUNDERSTORMS LOCATED IN CARBON AND
MONROE COUNTIES WERE MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS AS THEY
MOVE SLOWLY SOUTH AND EAST.

FREQUENT CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAINFALL IS ALSO
OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO
NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

LAT...LON 4120 7437 4092 7465 4091 7476 4071 7497
      4042 7549 4045 7553 4036 7560 4062 7600
      4074 7576 4091 7599 4101 7573 4109 7577
      4112 7564 4123 7554 4125 7513 4115 7515
      4108 7503 4116 7490 4132 7480 4136 7469
TIME...MOT...LOC 0235Z 294DEG 19KT 4084 7554

JJM
Local storm report, Aug 11, 11:01 PM EDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1101 PM EDT THU AUG 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HEAVY RAIN       1 NE LARISONS CORNERS   40.45N  74.85W
08/11/2016  M4.75 INCH       HUNTERDON          NJ   MESONET

            3.95 INCHES FELL IN 90 MINUTE PERIOD ENDING 539 PM

&&

EVENT NUMBER PHI1601712

JRK
Local storm report, Aug 11, 11:06 PM EDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1106 PM EDT THU AUG 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HEAVY RAIN       1 NNE BOWNE             40.44N  74.90W
08/11/2016  M3.44 INCH       HUNTERDON          NJ   MESONET

            2.79 INCHES FELL IN 90 MINUTE PERIOD ENDING 526 PM

&&

EVENT NUMBER PHI1601713

JRK
Special weather statement, Aug 12, 3:04 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
304 AM EDT FRI AUG 12 2016

NJZ007-009-PAZ060>062-101-103-105-106-120800-
HUNTERDON-WARREN-BERKS-WESTERN CHESTER-NORTHAMPTON-WESTERN
MONTGOMERY-LOWER BUCKS-LEHIGH-UPPER BUCKS-
304 AM EDT FRI AUG 12 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN WARREN...
SOUTHWESTERN HUNTERDON...NORTHEASTERN CHESTER...SOUTHERN
NORTHAMPTON...SOUTHEASTERN LEHIGH...NORTHEASTERN BERKS...NORTHWESTERN
BUCKS AND NORTHWESTERN MONTGOMERY COUNTIES...

AT 303 AM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR ANCIENT
OAKS...OR 10 MILES SOUTHWEST OF ALLENTOWN...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 30 MPH ARE POSSIBLE WITH THIS STORM. HEAVY RAINFALL
MAY CAUSE PONDING ON ROADWAYS AND FILL SMALL STREAMS. BEWARE OF
WATER COVERING THE ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
ALLENTOWN...EASTON...BETHLEHEM...POTTSTOWN...FORKS...EMMAUS...
NORTHAMPTON...QUAKERTOWN...PERKASIE...BYRAM...WILSON...SOUDERTON...
BEDMINSTER...HELLERTOWN...NAZARETH...TINICUM...HATFIELD...
EAST GREENVILLE...BATH AND HARMONY.

LAT...LON 4018 7562 4057 7577 4083 7518 4039 7495
TIME...MOT...LOC 0703Z 252DEG 27KT 4047 7562

PO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 10:39 PM EDTSpecial Weather StatementPHISussex, Warren51 min
Aug 11, 10:57 PM EDTAreal Flood AdvisoryPHIHunterdon, Morris, Sussex, Warren4 hr
Aug 11, 11:13 PM EDTFlash Flood WarningPHIMorris, Sussex, Warren4 hr
Aug 12, 12:06 AM EDTAreal Flood AdvisoryPHIHunterdon, Morris, Somerset3 hr
Aug 12, 4:24 AM EDTSmall Craft AdvisoryPHI20 hr
Aug 12, 5:40 PM EDTSpecial Weather StatementPHIMorris50 min
Aug 12, 5:44 PM EDTSpecial Weather StatementPHIHunterdon, Somerset31 min
Aug 12, 6:11 PM EDTSpecial Weather StatementPHISomerset34 min
Aug 12, 3:38 PM EDTHeat AdvisoryPHICarbon, Monroe27 hr
Aug 12, 3:53 PM EDTSpecial Weather StatementPHICarbon, Monroe52 min
Aug 12, 4:03 PM EDTSpecial Weather StatementPHIBerks, Chester57 min
Aug 12, 4:45 PM EDTSpecial Weather StatementPHILehigh, Northampton60 min
Aug 12, 4:49 PM EDTSevere Thunderstorm WarningPHIChester, Delaware, Montgomery41 min
Aug 12, 3:24 PM EDTSpecial Weather StatementPHICecil, Kent51 min

Nearby

Special Weather Statements in Pennsylvania, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.